Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2015, 11:49 PM CDT for Barnes County, Cass County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 11:49 PM CDT (04:49 UTC)
- Expired
- Jul 13, 2015, 12:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barnes County, ND, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 70 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS53 KFGF 130449
SVRFGF
NDC003-017-130545-
/O.NEW.KFGF.SV.W.0069.150713T0449Z-150713T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1149 PM CDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CASS COUNTY IN SOUTHEASTERN NORTH DAKOTA...
EAST CENTRAL BARNES COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 1245 AM CDT
* AT 1149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY
CITY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ORISKA AROUND 1200 AM CDT.
TOWER CITY AROUND 1210 AM CDT.
BUFFALO AROUND 1215 AM CDT.
AYR AROUND 1220 AM CDT.
ABSARAKA AROUND 1230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4692 9800 4708 9795 4711 9733 4675 9733
TIME...MOT...LOC 0449Z 274DEG 31KT 4697 9791
HAIL...1.00IN
WIND...60MPH
$$
DK3 follow-up statements
969
WWUS53 KFGF 130508
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1208 AM CDT MON JUL 13 2015
NDC003-017-130545-
/O.CON.KFGF.SV.W.0069.000000T0000Z-150713T0545Z/
CASS ND-BARNES ND-
1208 AM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN CASS AND EAST CENTRAL BARNES COUNTIES...
AT 1207 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWER CITY...
OR 15 MILES EAST OF VALLEY CITY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BUFFALO AROUND 1215 AM CDT.
AYR AROUND 1220 AM CDT.
ABSARAKA AROUND 1230 AM CDT.
WHEATLAND AROUND 1235 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4690 9781 4706 9778 4711 9733 4675 9733
TIME...MOT...LOC 0507Z 274DEG 31KT 4696 9767
HAIL...1.00IN
WIND...60MPH
$$
DK642
WWUS53 KFGF 130523
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1223 AM CDT MON JUL 13 2015
NDC003-130532-
/O.CAN.KFGF.SV.W.0069.000000T0000Z-150713T0545Z/
BARNES ND-
1223 AM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARNES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4688 9759 4708 9757 4711 9733 4681 9733
TIME...MOT...LOC 0522Z 274DEG 31KT 4695 9747
$$
NDC017-130545-
/O.CON.KFGF.SV.W.0069.000000T0000Z-150713T0545Z/
CASS ND-
1223 AM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHWESTERN CASS COUNTY...
AT 1222 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO...OR
25 MILES EAST OF VALLEY CITY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ABSARAKA AROUND 1230 AM CDT.
WHEATLAND AROUND 1235 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4688 9759 4708 9757 4711 9733 4681 9733
TIME...MOT...LOC 0522Z 274DEG 31KT 4695 9747
HAIL...1.00IN
WIND...60MPH
$$
DK224
WWUS53 KFGF 130540
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1240 AM CDT MON JUL 13 2015
NDC017-130550-
/O.EXP.KFGF.SV.W.0069.000000T0000Z-150713T0545Z/
CASS ND-
1240 AM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS COUNTY WILL
EXPIRE AT 1245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4688 9759 4708 9757 4711 9733 4681 9733
TIME...MOT...LOC 0538Z 274DEG 31KT 4695 9747
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:22 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 12, 11:22 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1122 PM CDT SUN JUL 12 2015 .UPDATE... ISSUED AT 1120 PM CDT SUN JUL 12 2015 NO CHANGES NEEDED THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 230 PM CDT SUN JUL 12 2015 SHORT TERM CAM MODEL GUIDANCE CONTINUES IN GOOD AGREEMENT WITH 2 MAIN AREAS OF CONVECTION THIS EVENING. THE FIRST INITIATES VCNTY DEVILS LAKE BASIN WITH ANOTHER STRONGER AREA OVER THE SE FA THEN PROPAGATING E-SE THROUGH THE EVENING. CAP HOLDING SO FAR BUT SUFFICE TO SAY ALL CONVECTIVE PARAMETERS IN PLACE FOR POTENTIALLY SIGNIFICANT SEVERE WX EVENT. BASED ON MODEL GUIDANCE CONVECTION SHOULD BE CLOSE TO EXITING THE FA BY SUNSET. REMNANTS OF SOUTH CENTRAL CANADIAN MID LEVEL TROUGH WILL DROP THROUGH THE FA TOMORROW SO WILL MAINTAIN POPS HOWEVER AIRMASS NOT NEARLY AS UNSTABLE. EXCEPT FOR THE SW FA TEMPERATURES WILL BE CLOSER TO AVERAGE. ANY REMAINING CONVECTION WILL DISSIPATE AT SUNSET. WITH DEWPOINTS CONTINUING IN THE 60S EXPECT SIMILAR MINIMUM TEMPERATURES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 230 PM CDT SUN JUL 12 2015 MID LEVEL RIDGE BUILDS INTO MIDWEEK. RIPPLES OF ENERGY DROPPING DOWN FRONT OF THE RIDGE WILL CONTINUE TO BRING CHANCES FOR TSRA TO THE REGION WITH SEASONAL TEMPERATURES. MODELS IN GENERAL AGREEMENT FOR THIS FORECAST PERIOD...THUS WENT WITH A BLENDED SOLN ATTM. LOOKING FOR A BIT OF A CHANGE TO THE UPPER LEVEL PATTERN AS THE RIDGE OVER THE UPPER MIDWEST WEAKENS AND BECOMES MORE ZONAL. EXPECT TO SEE A FEW MORE IMPULSES MOVING THROUGH THE FLOW...TRIGGERING CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. HOWEVER...LITTLE CHANGE IS EXPECTED TO TEMPERATURES...WITH HIGHS MAINLY IN THE LOW 80S AND LOWS AROUND 60. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1120 PM CDT SUN JUL 12 2015 VFR CONDITIONS EXPECTED WITH CHANCES FOR SOME CONVECTION TONIGHT BEFORE 9Z...THEN AGAIN MONDAY AFTERNOON AFTER 18Z. HAVE MENTIONED SOME VCTS MAINLY MONDAY AFTERNOON WITH BETTER POTENTIAL IN THE NORTH. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...DK SHORT TERM...VOELKER LONG TERM...HOPKINS/VOELKER AVIATION...DK
Hazardous weather outlook, Jul 12, 6:32 AM CDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 632 AM CDT SUN JUL 12 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 632 AM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL MINNESOTA...AN ENHANCED RISK EXTENDING INTO FAR SOUTHEASTERN NORTH DAKOTA...AND A SLIGHT RISK OF SEVERE STORMS ACROSS THE REST OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA. STORMS WILL BE ONGOING THIS MORNING ACROSS NORTHWESTERN MINNESOTA. THE MORNING ACTIVITY WILL MAINLY HAVE A LIGHTNING THREAT...ALTHOUGH A FEW STORMS PULSING UP TO PRODUCE 1 INCH HAIL AND STRONG WIND GUSTS ARE NOT OUT OF THE QUESTION. THERE WILL BE REDEVELOPMENT THIS AFTERNOON AS A TROUGH OF LOW PRESSURE MOVES INTO THE REGION. THE MAIN FOCUS FOR STORM DEVELOPMENT WILL BE IN FAR SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA NEAR THE CENTER OF A WEAK SURFACE LOW AND A WARM FRONT. WITH A VERY HIGHLY UNSTABLE ATMOSPHERE...STORMS THAT DEVELOP WILL RAPIDLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE. SEVERE STORMS WILL CONTINUE INTO SUNDAY EVENING BEFORE BEGINNING TO WEAKEN AFTER MIDNIGHT. BEFORE STORMS DEVELOP...THE HOT AND HUMID AIR WILL BRING HIGH HEAT INDEX VALUES TO PORTIONS OF THE REGION THIS AFTERNOON. LOCATIONS FROM SOUTHEASTERN NORTH DAKOTA INTO THE NORTHERN RED RIVER VALLEY COULD SEE HEAT INDEX VALUES CLIMB TO JUST ABOVE 100 DEGREES FOR A BRIEF PERIOD. THE HIGH HEAT INDEX VALUES ARE NOT EXPECTED TO BE PROLONGED...BUT THOSE PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD DRINK WATER AND TAKE FREQUENT BREAKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FAIRLY ACTIVE PATTERN SETS UP WITH MULTIPLE WEAK SYSTEMS BRINGING ROUNDS OF THUNDERSTORMS THROUGHOUT THE COMING WEEK. STORMS ARE NOT EXPECTED TO BE SEVERE MONDAY OR TUESDAY AS WINDS ALOFT WILL BE RELATIVELY WEAK...BUT LIGHTENING WILL BE A THREAT WITH ANY STORM. EXACT TIMING AND PLACEMENT OF THE STORMS IS UNCERTAIN AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JR
In the hours before
Local storm report, Jul 12, 7:24 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
724 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 8 E VERNDALE 46.40N 94.84W
07/12/2015 WADENA MN TRAINED SPOTTER
WIDESPREAD TREE DAMAGE ALONG CR2... NORTH OF THE STAPLES
AIRPORT.
&&
GGUSTLocal storm report, Jul 12, 7:41 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
741 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FUNNEL CLOUD 5 WSW BARRETT 45.88N 95.99W
07/12/2015 GRANT MN TRAINED SPOTTER
PHOTO POSTED TO SOCIAL MEDIA. VIEWED FROM NEAR HERMAN.
&&
GGUSTLocal storm report, Jul 12, 7:45 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
745 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 4 NW HOFFMAN 45.87N 95.84W
07/12/2015 GRANT MN TRAINED SPOTTER
NUMEROUS LARGE TREES BROKEN DOWN ALONG HIGHWAY 55
CORRIDOR...BETWEEN BARRETT AND HOFFMAN.
&&
GGUSTLocal storm report, Jul 12, 7:53 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
753 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG DEER CREEK 46.39N 95.32W
07/12/2015 OTTER TAIL MN BROADCAST MEDIA
TREES BROKEN DOWN AND GARDENS FLATTENED. REPORTED VIA
SOCIAL MEDIA.
&&
GGUSTLocal storm report, Jul 12, 7:56 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
756 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG VERNDALE 46.40N 95.01W
07/12/2015 WADENA MN EMERGENCY MNGR
TREES BLOWN DOWN AND A ROOF BLOWN OFF IN TOWN. NUMEROUS
TREES AND AND LEAST 8 TO 10 POWER POLES SNAPPED OFF EAST
OF TOWN.
&&
GGUSTLocal storm report, Jul 12, 7:58 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
758 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG ALDRICH 46.37N 94.94W
07/12/2015 WADENA MN EMERGENCY MNGR
TREES AND POWER LINES BLOWN DOWN IN ALDRICH AND BETWEEN
ALDRICH AND STAPLES ALONG CR2.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:05 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 55 min |
| Jul 12, 8:45 PM CDT | Severe Thunderstorm Warning | FGF | Eddy | 60 min |
| Jul 12, 9:00 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 45 min |
| Jul 12, 9:11 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 34 min |
| Jul 12, 10:54 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 66 min |
| Jul 13, 12:25 AM CDT | Special Weather Statement | FGF | Cass | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.